MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number BMK6F95BER120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right middle cerebral artery (mca) using a neuron select catheter 5f (5f select), a benchmark 6f 071 delivery catheter (benchmark), a flow diverter, and a guidewire.It was noted that the patent's anatomy was tortuous.During the procedure, the physician advanced the 5f select using the benchmark via right radial access.The 5f select could not advance further up the right common carotid artery (cca) due to the benchmark not being able to achieve a stable position.Therefore, the physician decided to remove the 5f select and benchmark to continue the procedure via right femoral access.Upon removal, it was noticed that the distal length of the 5f select was missing and had fractured in the radial artery.The physician used a stent retriever to successfully remove the distal fragment of the 5f select.The procedure was completed using a new 5f select and a new benchmark via right femoral access.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #01 mfr report: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned 5f select confirmed that the catheter was fractured.This type of damage typically occurs if the device is manipulated or torqued unrestrained against resistance.Based on the reported event, the patient anatomy was tortuous and may have contributed to resistance during the procedure.Further evaluation revealed a kink on the distal fractured segment.This damage was incidental to the reported complaint and likely occurred during snaring of the device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right middle cerebral artery (mca) using a neuron select catheter 5f (5f select), a benchmark 6f 071 delivery catheter (benchmark), a flow diverter, and a guidewire.It was noted that the patient''s anatomy was tortuous.During the procedure, the physician advanced the 5f select using the benchmark via right radial access.The 5f select could not advance further up the right common carotid artery (cca) due to the benchmark not being able to achieve a stable position.Therefore, the physician decided to remove the 5f select and benchmark to continue the procedure via right femoral access.Upon removal, it was noticed that the distal length of the 5f select was missing and had fractured in the radial artery.The physician used a stent retriever through a velocity delivery microcatheter (velocity) to successfully remove the distal fragment of the 5f select.The procedure was completed using a new 5f select and a new benchmark via right femoral access.There was no report of an adverse effect to the patient.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19542264
Report Number3005168196-2024-00220
Device Sequence Number7681213
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF107082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005